MDJunction - People Helping People
 
Ask a Question
02/19/2012 02:22 PM

Seroquel - an awful drug(page 2)

Yrollam
YrollamPosts: 2477
Senior Member

Hang in there. Finding the right med, or right meds, as is my case takes time. It took me well over a year and a half to find the right things. But it is out there.

Post edited by: Yrollam, at: 02/19/2012 02:22 PM

Reply
 

02/19/2012 02:35 PM
lj80
Posts: 354
Member

I had tried Seroquel a while back and it totally knocked me out and made it impossible to function. Made me nautious too. My pdoc kept telling me that it's only 25mg and that it'll get into the system and work great. I stood my ground and he put me on Lamotrigine/Lamictal and all of that went away.

Lamictal alone was not enough and I was still not 100% but it was pretty close. I reluctantly tried Seroquel again and I had nothing like before. For about 5-7 days I was a little groggy in the morning for about an hour and slept like a ton of bricks at night. He wanted me to take 12.5mg in the morning but I never took that one.

I have upped it to 50mg at around 9:30 each night and now I am totally awake when I get up and I find that I'm awake alot of morning before the alarm goes off. It's been years since I have been awake like that. I never used to need an alarm to get up.

I would talk to your pdoc and tell him about the side effects. It might not be ok on your system. I have an intolerance to alot of meds but I know within a few doses.

My pdoc told me that it's amazing that 25mg will drop me like a ton of bricks. He's got a few patients that are tiny and are taking 400mg each day. I couldnt imagine.

I hope you can find the right combo and all I can tell you is that everyone is different and we've all had trial and error issues.


02/19/2012 04:41 PM
Aravis
Aravis  
Posts: 681
Member

thanks Yrollam and lj80. Yes, I've been trying different med combos for 2 years and still no luck! I thought lamictal was working at first, until i realized I was manic lol! I'm like that too with 25mg lj80. it completely tranquilizes me - unfortunately for the entire next day as well. 50mg makes me throw up. ew gross! sorry if tmi Tongue I'm supposing I have some kind of intolerance. I don't get how people can go on like 1000mg or more, apparently some do!! :o Maybe I'll let my pdoc try me on Saphris. Can't be worse than the previous side effects hey - might be worth a go!

02/23/2012 02:46 AM
Aravis
Aravis  
Posts: 681
Member

Okay i just started Saphris. It COMPLETELY knocks me out. like 15min after taking it i am unconscious. am supposed to take this in the morning as well as night, but I can't because im out like a light!! is this normal?

03/20/2012 09:05 AM
zorski
zorski  
Posts: 115
Member

seroquel gives me nightmares, constipation and morning nauesea. I've taking it while going off benzodiazepines. I hate it but I'm afraid I won't sleep without it, even though the nightmares sucks. Every morning I wake up in a panic from the nightmares. Lately I've been spending days not leaving the house because of the way I feel. I don't know if it's the seroquel or the benzo withdrawal. Only time will tell.

03/20/2012 10:27 AM
Yrollam
YrollamPosts: 2477
Senior Member

I don't know about saphris knocking people out but other mood stabilizers I was on that knocked me out initially I adjusted to after a few weeks and could then function after taking them.

03/20/2012 11:30 PM
Edyn
Edyn  
Posts: 1104
Senior Member

I think it depends on what seroquel you are on. Lower dosages, 25mg for example, are usually just seroquel. Wheras higher doses, 400, 500, 800, 1200 are usually Seroquel XR. It's a slow release medication. It still makes me sleepy, but I take it in the evening giving myself at least 10 hours before I have to drive or work. It has changed my life. I don't think I've done so well for at least 15 years. All depends on your bodies chemistry. There are meds out there that I can't tollerate as well.

03/21/2012 07:42 AM
jt21
 
Posts: 19
Member

I started Seroquel a few days ago and I am feeling awful, can't drive that's for sure, feel like a zombie and sometimes drunk. Im taking 50mg Seroquel and I am getting off Pristiq at the same time. I start 150mg of seroquel tomorrow and I can already tell is not going to be good... I have DBT tomorrow ( as an outpatient I have to do group teraphy once a week. I hope you find the right meds soon. i know how frustrating can be.... i am there with you

03/21/2012 03:27 PM
jenniferdiva
jenniferdivaPosts: 85
Member

All I can say is everone is different. What works for you may not work for others, keep trying, there are plenty of choices out there,
Reply

Share this discussion with your friends:
<< Start < Prev 2 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved